1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How to know if high or low without a monitor

Discussion in 'Blood Glucose Monitoring' started by jimmyr, Feb 7, 2016.

  1. jimmyr

    jimmyr Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    149
    Trophy Points:
    83
    Forgot to say, I am on Metformin,Gliclazide,sitagliptin, insulin and lots of other stuff for other ailments, such as depression, High BP, heart problems, strokes, asthma, my toes which are losing their feeling. Its all a nightmare, sometimes i wonder if it is worth even bothering, really cannot be happy living this way.
    almost forgot i also have unstable angina for which i have a Glyceryl trinitrate spray
     
    • Informative Informative x 1
    #21 jimmyr, Feb 7, 2016 at 11:00 PM
    Last edited by a moderator: Feb 7, 2016
  2. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    15,315
    Likes Received:
    11,504
    Trophy Points:
    298
    Hi,

    I use insulin.
    Insulin is the only drug I use "man & boy"..

    Guessing BS levels.. Using the "force" is not the way to manage diabetes... Running consistently high for prolonged periods (for instance.) can seem like the "the norm". So when one hits healthy range there is a feeling of unease until one acclimatises..? Think of an alcholic or drug addict with the DTs...
    Without your meter at the time of the symptoms, we can't tell what was happening.. (Even your good self has no idea.) more dangerous in my view.. It may have been a hypo? Or your body may have been in the 6mmol area?? I don't know..!

    This is by no means a criticism. I sincerely wish you well..

    Guessing this stuff don't help the doctors to help you. So keep records of blood, food & meds..

    Your on insulin. Had the standard syptoms & did the right thing by treating.. But there was no meter to gauge what was going on..
    See your doctor...

    After nearly 40 years of using insulin. I still know when I'm low. It wakes me or by day the moment just seem like I smoked a "Jamaican woodbine".. But I still test. ;)
     
    • Like Like x 4
  3. SMS1

    SMS1 Type 2 · Well-Known Member

    Messages:
    80
    Likes Received:
    15
    Trophy Points:
    28
    @Brunneria hello, I'm new here;T2. in your post, you said *as a T2"you don't have bg lowering meds?I take metformin and dapagliflozine. Is there somewhere you could refer me to to explain this?Thanks,Simone
     
  4. MarkHaZ123

    MarkHaZ123 · Well-Known Member

    Messages:
    137
    Likes Received:
    76
    Trophy Points:
    48
    Iv done this for my insulin. I now keep 1 day acting pen in the kitchen which I use for food in there and also put in my bait box for work.
    I also keep a pen next to my van keys and bank cards so that when I go out I take it with me.
    The amount of times I forget to take it out with me is crazy so this way I don't forget
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook